MAUDE Adverse Event Report: COOK INC SAFE-T-J HEAVY DUTY FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J HEAVY DUTY FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01197
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510k #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to a diagnostic cardiac catheterization a safe-t-j heavy duty fixed core wire guide was wiped with a gauze and a green substance was left on the gauze as if the film or coating had peeled off.No portion of the device was left within the patient.This did not result in any additional procedures or prolonged hospitalization.No adverse effects to the patient were reported.Additional information has been requested.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The event occurred after removal of the device from the body, not prior to use as originally reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary as reported, after a diagnostic cardiac catheterization a safe-t-j heavy duty fixed core wire guide was wiped with a gauze and a green substance was left on the gauze as if the film or coating had peeled off.No portion of the device was left within the patient.This did not result in any additional procedures or prolonged hospitalization.No adverse effects to the patient were reported.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, specifications, and quality control data.The complainant returned one used device to cook for investigation.Physical examination of the returned device showed: while trying to replicate failure, substance seen on wipe appeared to be biomatter.There is no evidence from device failure analysis that the complaint was manufactured out of specification.In response to this incident, cook reviewed the dhr.The dhr for the reported complaint device lot records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿inspect the wire guide for kinks or damage prior to use.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that component failure unrelated to manufacturing contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
SAFE-T-J HEAVY DUTY FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12549087
Report Number1820334-2021-02251
Device Sequence Number12248572
Product Code DQX
UDI-Device Identifier00827002011977
UDI-Public(01)00827002011977(17)260729(10)14064586
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2026
Device Model NumberG01197
Device Catalogue NumberTHSCF-35-260-3
Device Lot Number14064586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer09/27/2021
01/05/2022
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date12/21/2021
01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown